Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 22, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 29, 2014, 3:48 AM CST for 21 counties in Iowa. It took effect at Dec 30, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2014, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 30, 2014, 12:00 AM CST
- Expired
- Dec 30, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 21 counties
Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS43 KDMX 290948 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CST MON DEC 29 2014 ...WINTER RETURNS TO IOWA... .THE COLDEST WEATHER SINCE BEFORE THANKSGIVING WILL OVERSPREAD THE STATE TONIGHT. HIGH PRESSURE WILL BUILD SOUTH AND RESULT IN VERY COLD WIND CHILL VALUES TONIGHT INTO TUESDAY MORNING. SIMILAR CONDITIONS ARE LIKELY WEDNESDAY MORNING. IAZ004>007-015>017-023>025-033>035-044-291800- /O.NEW.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON 348 AM CST MON DEC 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING OR SHORT TERM TRENDS...COLD AIR WILL SPILL INTO THE STATE WITH WIND CHILLS FALLING TO NEAR 20 BELOW ZERO OR COLDER BY AROUND MIDNIGHT TONIGHT. * WINDS...NORTH WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT INTO TUESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO TONIGHT. WIND CHILL VALUES WILL FALL TO NEAR 20 BELOW BY MIDNIGHT TONIGHT...AND ARE EXPECTED TO REMAIN IN THE 20 TO 25 BELOW ZERO RANGE INTO TUESDAY MORNING. * IMPACTS...THESE LOW WIND CHILL VALUES WILL RESULT IN POSSIBLE FROST BITE TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MS DEC 14
6 follow-up statements
649 WWUS43 KDMX 291550 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 950 AM CST MON DEC 29 2014 ...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA TONIGHT... .COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA FROM THE NORTH TONIGHT. WINDS WILL BLOW AT 10 TO 15 MPH...LEADING TO ADVISORY CRITERIA WIND CHILL VALUES ACROSS OUR NORTH. IAZ004>007-015>017-023>025-033>035-044-301800- /O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON 950 AM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY MORNING. * WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON TUESDAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 25 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KOTENBERG
405 WWUS43 KDMX 292152 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA TONIGHT... .COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA FROM THE NORTH TONIGHT. WINDS WILL BLOW AT 10 TO 15 MPH...LEADING TO ADVISORY CRITERIA WIND CHILL VALUES ACROSS OUR NORTH. IAZ026>028-036>039-300600- /O.EXA.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/ FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...HAMPTON...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS 352 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY MORNING. * WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON TUESDAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 25 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>007-015>017-023>025-033>035-044-300600- /O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER... EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...DENISON 352 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH MINUS 20 BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...FALLING TO MINUS 25 BY SUNRISE TUESDAY MORNING. * WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON TUESDAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 25 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KOTENBERG
324 WWUS43 KDMX 300309 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 909 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA TONIGHT... .COLD AIR...WITH SUB-ZERO TEMPERATURES...WILL BE MOVING INTO IOWA FROM THE NORTH TONIGHT. WINDS WILL REMAIN AT 10 TO 15 MPH OVERNIGHT...LEADING TO BITTER COLD WIND CHILL VALUES ACROSS OUR NORTH THROUGH MIDDAY TUESDAY. IAZ004>007-015>017-023>028-033>039-044-301115- /O.CON.KDMX.WC.Y.0022.141230T0600Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON 909 PM CST MON DEC 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO REACH 15 BELOW BY MIDNIGHT TONIGHT ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA... FALLING TO MINUS 25 BY SUNRISE TUESDAY MORNING. * WINDS...NORTH TO NORTHWEST AT 10 TO 15 MPH THROUGH NOON TUESDAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 25 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REV
297 WWUS43 KDMX 300941 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CST TUE DEC 30 2014 .COLD AIR...WITH SUB-ZERO TEMPERATURES...HAS OVERSPREAD MOST OF THE AREA THIS MORNING. WINDS WILL REMAIN AT 8 TO 15 MPH THROUGH THE MORNING HOURS...LEADING TO BITTER COLD WIND CHILL VALUES ACROSS OUR NORTH THROUGH MIDDAY TODAY. IAZ004>007-015>017-023>028-033>039-044-301800- /O.CON.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON 341 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SHORT TERM TRENDS...WIND CHILLS ARE IN THE 20 TO 25 BELOW ZERO RANGE ACROSS NORTHWEST AND NORTH CENTRAL IOWA. LITTLE CHANGE IS EXPECTED THROUGH MID MORNING. * WINDS...NORTH TO NORTHWEST AT 8 TO 15 MPH THROUGH NOON TODAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO NEARLY MINUS 30 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
136 WWUS43 KDMX 301546 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 946 AM CST TUE DEC 30 2014 .TEMPERATURES TO REMAIN NEAR TO BELOW ZERO THROUGH THE NOON HOUR ACROSS NORTH CENTRAL AND NORTHWEST IOWA. WITH WIND SPEEDS ALSO TO REMAIN IN THE 7 TO 13 MPH RANGE...WIND CHILL ADVISORY CRITERIA VALUES WILL CONTINUE. IAZ004>007-015>017-023>028-033>039-044-301800- /O.CON.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON 946 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SHORT TERM TRENDS...WIND CHILLS ARE IN THE 20 TO 25 BELOW ZERO RANGE ACROSS NORTHWEST AND NORTH CENTRAL IOWA. LITTLE CHANGE IS EXPECTED THROUGH NOON TODAY. * WINDS...NORTH TO NORTHWEST AT 8 TO 15 MPH THROUGH NOON TODAY. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO NEARLY MINUS 30 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
510 WWUS43 KDMX 301753 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1153 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... .WIND CHILL VALUES WILL WARM TO THE MINUS 10 TO MINUS 19 DEGREE RANGE ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...THUS PLACING THESE LOCATIONS OUT OF WIND CHILL ADVISORY CRITERIA. IAZ004>007-015>017-023>028-033>039-044-301900- /O.EXP.KDMX.WC.Y.0022.000000T0000Z-141230T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON 1153 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES WILL WARM TO THE MINUS 10 TO MINUS 19 DEGREE RANGE ACROSS NORTH CENTRAL TO NORTHWESTERN IOWA...THUS PLACING THESE LOCATIONS OUT OF WIND CHILL ADVISORY CRITERIA. $$ KOTENBERG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 11:38 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 11:38 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1138 PM CST SUN DEC 28 2014 .SHORT TERM /TONIGHT/... ISSUED AT 331 PM CST SUN DEC 28 2014 MAIN CONCERN WILL BE PRECIP TRENDS THROUGH THE PERIOD. LONG WAVE TROUGH CONTINUES TO MATURE OVER THE WRN CONUS WITH ONLY MINOR SHORT WAVES DRIFTING THROUGH THE CENTRAL PLAINS BETWEEN STRONGER SRN AND NRN STREAMS. THESE FEATURES HAVE INDUCED SOMEWHAT WEAK KINEMATIC FORCING WHICH IS EXPECTED TO SPREAD INTO IA OVERNIGHT. MID LEVEL FORCING AND MAINLY VIRGA SHOULD REACH WELL ACROSS NRN IA BY 06Z. HOWEVER DRIER AIR BELOW 3KM WILL LIMIT WHAT REACHES THE GROUND...MAINLY TO W CENTRAL SECTIONS. OMEGA AND QG FORCING MAX WILL ATTEMPT TO PRODUCE HIGHER RATES ALONG THE MO RIVER NEAR OMAHA...BUT MOISTURE WILL BE A LIMITING FACTOR. LIFT IS FAIRLY WEAK...BUT WITH MAX UPWARD VERTICAL MOTION NEAR THE DENDRITIC GROWTH ZONE THIS HAS ENHANCED SNOW RATIOS SOMEWHAT INTO THE UPPER TEENS. WEAK LIFT AND RESULTANT LOW QPF AMOUNTS WILL NOT MAKE THIS TOO SIGNIFICANT HOWEVER. TEMPS WILL BE RELATIVELY FLAT TONIGHT WITH INCREASING CLOUDINESS. INITIAL SURFACE PRESSURE TROUGH/WIND SHIFT WILL SAG SOUTHWARD THROUGH IA...BUT ACTUAL ARCTIC BOUNDARY WILL REMAIN JUST NORTH OF IA THROUGH 12Z. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 331 PM CST SUN DEC 28 2014 EXPECT PRECIPITATION TO BE ONGOING FOR BEGINNING OF PERIOD IN THE WEST. BEST FORCING WILL BE BETWEEN 12-18Z...AND HAVE KEPT HIGHEST POPS WITHIN THIS TIME. FORCING WILL REMAIN RELATIVELY WEAK HOWEVER...AND HAVE KEPT TOTALS AROUND AN INCH. BEST FORCING WILL BE ACROSS THE SOUTHWEST CORNER OF IOWA...AND HAVE KEPT POPS CONFINED TO THIS AREA...THOUGH MODELS CONTINUE TO ATTEMPT TO PRODUCE PRECIPITATION FURTHER NORTH. HAVE CONCERNS WITH EXTENT OF MOISTURE ACROSS THE NORTH AS VERY LARGE AREA OF HIGH PRESSURE PUSHES INTO AREA. THIS WILL ALSO HELP TO LIMIT DURATION OF SNOWFALL...AND MAY HAVE HELD ONTO POPS TOO LONG MONDAY. AREA OF HIGH PRESSURE WILL THEN PUSH SOUTH THROUGH NE/KS...DOMINATING WEATHER THROUGH MID WEEK. CONDITIONS WILL BE DRY...HOWEVER VERY COLD AIR WILL SPILL OVER THE AREA. WITH HIGH PUSHING IN MONDAY...WILL SEE GENERALLY STEADY TEMPERATURES IN THE NORTH AND TEMPERATURES DROPPING QUICKLY THROUGH THE LATE AFTERNOON. COLD TEMPERATURES WILL REMAIN THROUGH TUESDAY NIGHT BEFORE HIGH PULLS EAST AND SURFACE WINDS RETURN TO SOUTHERLY...HELPING TO BRING A SLIGHT WARM UP. OVERALL...TEMPERATURES WILL BE 10 DEGREE OR MORE BELOW NORMAL THROUGH WEDNESDAY. MAIN CONCERN WILL BE WITH OVERNIGHT LOWS AND WIND CHILL VALUES. WINDS WILL REMAIN STRONGER WITH CENTER OF HIGH WELL TO THE WEST. WINDS MAY HELP TO KEEP TEMPERATURES FROM DROPPING TO COLD OVERNIGHT...THOUGH HAVE KEPT TEMPERATURES BELOW ZERO MONDAY NIGHT AND TUESDAY NIGHT ACROSS AREAS WITH SNOW IN THE NORTH. WITH COLD TEMPERATURES AND WINDS NEAR 10KTS...WILL SEE BITTERLY COLD WINDCHILL VALUES...ESPECIALLY IN THE NORTH. WILL LIKELY NEED A WIND CHILL ADVISORY ACROSS THE NORTH MONDAY NIGHT AND POSSIBLY TUESDAY NIGHT. HOWEVER...WILL LEAVE FOR FUTURE SHIFTS TO FINE TUNE LOW TEMPERATURES AND WINDS AS A SHIFT IN THE TRACK OF THE HIGH WOULD IMPACT CURRENT FORECAST. COLD WILL BE RELATIVELY SHORT LIVED AS LOW LIFTS OUT FOR END OF THE PERIOD...TEMPERATURES WILL WARM...RETURNING TO NEAR NORMAL FOR END OF WEEK AND BEGINNING OF THE NEW YEAR. HOWEVER...TEMPERATURES WILL REMAIN GENERALLY NEAR OR BELOW FREEZING. MODELS CONTINUE TO BE IN POOR AGREEMENT WITH NEXT LOW PRESSURE SYSTEM FOR END OF PERIOD. MODELS HAVE COME INTO BETTER AGREEMENT WITH EVOLUTION OF SYSTEM...THOUGH TIMING REMAINS INCONSISTENT. LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHEAST FROM FOUR CORNERS REGION. GFS IS MUCH FASTER WITH SYSTEM...LIFTING LOW THROUGH MISSOURI BY SATURDAY. ECMWF IS SLOWER AND FURTHER SOUTH...BRINGING SYSTEM INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS BY SUNDAY. HAVE TRENDED FORECAST TOWARDS GFS WITH PRECIPITATION CHANCES BEGINNING FRIDAY...AS THIS HAS BEEN A SLIGHTLY MORE CONSISTENT WITH HANDLING OF SYSTEM. HOWEVER...MAIN CONCERN WILL BE WITH HOW QUICKLY HIGH DEPARTS...AS THIS MAY SLOW PROGRESSION OF LOW OR PUSH IT FURTHER SOUTH...CLOSER TO ECMWF SOLUTION. THIS SYSTEM WILL NEED TO BE MONITORED...ESPECIALLY GIVEN MODEL INCONSISTENCIES AND POSSIBILITY FOR ACCUMULATING SNOWFALL. BEYOND PERIOD...MODELS BRING IN ANOTHER SHOT OF COLD AIR FOR REGION EARLY NEXT WEEK. && .AVIATION...29/06Z ISSUED AT 1138 PM CST SUN DEC 28 2014 LIGHT SNOW IS ATTEMPTING TO APPROACH FROM THE MISSOURI VALLEY REGION BUT IT IS ENCOUNTERING POWERFUL DRY AIR IN THE LOWER LEVELS...WHICH HAS ALSO ERODED ALL LOW CLOUDS OUT OF OUR FORECAST AREA. IT APPEARS THAT VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE NIGHT...AND PROBABLY THROUGH THE TAF PERIOD AT THE EASTERN TERMINALS. AT FOD/DSM HIGH RESOLUTION MODELS AND FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR LOW CIGS DURING THE DAY ON MONDAY...AND HAVE ADVERTISED MVFR IN THE 06Z TAFS BUT THERE IS SOME UNCERTAINTY REGARDING THE CIG HEIGHTS. THE -SN AND LOWER CLOUDS SHOULD BLOW OUT LATE MONDAY AS NORTHERLY BREEZES STRENGTHEN AND THE DRY AIR REASSERTS ITSELF...ALLOWING FOR A RETURN OF VFR CONDITIONS BY MONDAY NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMALL LONG TERM...AWB AVIATION...LEE
Hazardous weather outlook, Dec 28, 3:57 AM CST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 357 AM CST SUN DEC 28 2014 IAZ004>007-015>017-023>028-033>039-291200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 357 AM CST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH COLDER AIR WILL OVER SPREAD THE AREA TUESDAY AND WEDNESDAY WITH THE THREAT OF WIND CHILLS OF 20 TO 25 BELOW BOTH TUESDAY AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>050-057>062-070>075-081>086-092>097-291200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 357 AM CST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.